Ohio, 2005

Hail in Ohio, July 26, 2005

July 26, 2005 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 2:39 PM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 26, 2:39 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT TUE JUL 26 2005

.SHORT TERM (REST OF TONIGHT)...
MADE UPDATE PER SEVERE THUNDERSTORM WATCH 687 TIL 11 PM. EXPECT
THUNDERSTORMS EARLY THIS EVENING TO BE ISOLATED AS THEY DEVELOP
ALONG INTERSECTIONS OF CLOUD STREETS AND OTHER MICROSCALE
CONVERGENCE BOUNDARIES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 221 PM EDT TUE JUL 26 2005)

AVIATION...

HOT AND HUMID AIR WILL PROVIDE THE INSTABILITY NEEDED TO KICK OFF
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GENERAL CONDITIONS
WILL BE VFR WITH MARGINAL HAZE.  ISOLD CONDITIONS WITH THE STORMS
WILL BE MVFR OR WORSE.

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

A COLD FRONT WILL MOVE THROUGH WEDNESDAY MORNING BRINGING COOLER AND
LESS HUMID CONDITIONS ON WEDNESDAY.  UNTIL THEN THE AIR WILL BE HOT
AND HUMID.  THIS WILL PROVIDE THE IMPETUS FOR THUNDERSTORMS THROUGH
THE NIGHT.

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...FNT FINALLY CLEARS
THE FA WED EVE...BUT MODELS INDICATE THERMAL MOISTURE GRADIENT
REMAINS JUST SOUTH OF THE FA...THEN BEGINS TO RETURN NWD AS A WARM
FNT THU. ADJUSTED DEW POINTS UPWARD A BIT ON THU...AND INTRODUCED
LOW POPS FOR TSTMS THU AFTN. IF DGEX AND GFS CORRECT...THE FA WILL
SEE INCREASING CHCS FOR AFTN AND EVE TSTMS AS TIME GOES BY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 8
     PM TUESDAY.
  ...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
     069 UNTIL 11 PM TUESDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ007>009-013>016-020>023-
     029>032 UNTIL 11 PM TUESDAY.
  ...HEAT ADVISORY FOR PAZ013-014-020>022-029>032 UNTIL 8 PM
     TUESDAY.
WV...HEAT ADVISORY FOR WVZ001>004-012-021-022 UNTIL 8 PM TUESDAY.
  ...SEVERE THUNDERSTORM WATCH FOR WVZ001>004 UNTIL 11 PM TUESDAY.
&&
Hazardous weather outlook, Jul 26, 12:41 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT TUE JUL 26 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
141 PM EDT TUE JUL 26 2005

VERY UNSTABLE HOT...HUMID AIR IS STILL SITUATED OVER THE AREA.  THIS
WILL GIVE THE REGION A GOOD CHANCE FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.  SOME OF THESE STORMS MAY BE VERY STRONG AND COULD
APPROACH THE SEVERE CATEGORIES OF PENNY SIZE HAIL AND DAMAGING
WINDS.  THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND HEAVY
RAINFALL.

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jul 26, 5:57 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     8 NW TORONTO            40.54N 80.71W
07/26/2005                   JEFFERSON          OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. RT152 AND RT213 IN KNOXVILLE
            AND RT164 IN BURGLES.

&&

TP
Local storm report, Jul 26, 5:59 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
07/26/2005                   HANCOCK            WV   EMERGENCY MNGR

            TREES DOWN.

&&

TP
Local storm report, Jul 26, 6:04 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     SANDY LAKE              41.35N 80.08W
07/26/2005                   MERCER             PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

TP
Local storm report, Jul 26, 6:14 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     4 W ALIQUIPPA           40.62N 80.33W
07/26/2005                   BEAVER             PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0645 PM     TSTM WND DMG     BEN AVON                40.51N 80.08W
07/26/2005                   ALLEGHENY          PA   EMERGENCY MNGR

            TREES DOWN...ALSO IN THE SEWICKLEY AND MOON TOWNSHIP
            AREAS.

&&

TP
Local storm report, Jul 26, 6:52 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     FRANKLIN                41.39N 79.84W
07/26/2005                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN.

0710 PM     TSTM WND DMG     SHIPPENVILLE            41.25N 79.46W
07/26/2005                   CLARION            PA   EMERGENCY MNGR

            TREES DOWN.

0715 PM     TSTM WND DMG     5 N TIONESTA            41.57N 79.45W
07/26/2005                   FOREST             PA   EMERGENCY MNGR

            TREES DOWN.

0730 PM     TSTM WND DMG     5 N PITTSBURGH          40.51N 79.98W
07/26/2005                   ALLEGHENY          PA   EMERGENCY MNGR

            TREES DOWN IN KILBUCK AND MCANDLESS.

&&

TP
Local storm report, Jul 26, 7:21 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     PUNXSUTAWNEY            40.94N 78.98W
07/26/2005                   JEFFERSON          PA   TRAINED SPOTTER

            LARGE TREES BLOWN DOWN ACROSS SR119 BETWEEN PUNXSUTAWNEY
            AND BIG RUN.

0755 PM     TSTM WND DMG     5 W HOMER CITY          40.54N 79.25W
07/26/2005                   INDIANA            PA   EMERGENCY MNGR

            TREES DOWN ON POWER LINES ALONG WARREN ROAD.

&&

TP

The radar

The Pittsburgh radar (KPBZ), 60 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbiana

When
July 26, 7:45 PM EST
Where
Columbiana County, Leetonia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.883, -80.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464438.